Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 24, 2000, 10:04 PM CST for Harmon County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2000, 10:04 PM CST (04:04 UTC)
- Expired
- Feb 24, 2000, 10:45 PM CST
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harmon County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 4:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 250406 SVROKC OKC057-250445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1004 PM CST THU FEB 24 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARMON COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 1045 PM CST * AT 1004 PM CST...DOPPLER RADAR INDICATED THE LEADING EDGE OF A LINE OF SEVERE THUNDERSTORM FROM 16 MILES WEST OF VINSON TO 14 MILES SOUTH OF HOLLIS...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE GOULD...HOLLIS...MCKNIGHT AND VINSON WIND GUSTS TO 61 MPH WERE REPORTED AS THIESE STORMS MOVED THROUGH WELLINGTON TEXAS. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3502 10000 3457 10000 3452 9970 3488 9975 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 7:55 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 24, 7:55 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 755 PM CST THU FEB 24 2000 NOT MUCH TIME FOR DISC THIS EVENING WITH SVR WX ERUPTING NEAR THE WRN BORDER COUNTIES. ALREADY UPDATED ZONES A CUPLE HRS AGO TO REMOVE /TOWARD MORNING/ WORDING FOR ERN ZONES. WEAK IMPULSE BEING RAPIDLY EJECTED NEWD IN ADVANCE OF MAIN UPR TROF WILL CONTINUE TO PRODUCE SCATTERED TSRA ACROSS MUCH OF SOUTHERN OK THRU THE EVENING. THE BIG SHOW IS NOW JUST TAKING SHAPE ALONG THE DRYLINE FROM JUST EAST OF LBB TO FAR NERN TX PANHANDLE. LATEST IMAGES FROM KFDR RADAR INDICATE SOME DEVELOPMENT NOW OCCURRING EAST OF THE MAIN SQUALL LINE..SUGGESTING THAT THE POTENTIAL FOR ISOLATED TORNADIC SUPERCELLS MAY BE INCREASING ACROSS WRN OK. HOWEVER..THERE WILL CONTINUE TO BE THE POTENTIAL FOR SUPERCELLS EMBEDDED WITHIN THE SQUALL LINE AS IT MOVES EWD FOR A GOOD PART OF THE NITE /AS EVIDENCED BY LATEST KLBB RADAR IMAGES/. CURRENT TIMING LOOKS GOOD AS PACIFIC FRONT CATCHES THE DRYLINE LATER THIS EVENING AND WILL SURGE EWD OVERNITE. GOING FORECAST REFLECTS MOST OF THIS THINKING. PERIODIC UPDATES WILL BE ISSUED AS NECESSARY TO ACCOUNT FOR EVOLVING SITUATION OVERNIGHT. MILLE0R .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Feb 24, 9:07 PM CST, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CST THU FEB 24 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0849 PM 6 S LAVERNE OK TORNADO
02/24/00 HARPER EMERG. MGT.
0855 PM CATESBY OK 2.75 INCH HAIL
02/24/00 ELLIS ELLIS CO. SHERIFF
0853 PM 7 NE CATESBY OK TORNADO
02/24/00 ELLIS SPOTTER REPORT
FMLocal storm report, Feb 24, 9:54 PM CST, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
954 PM CST THU FEB 24 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 5 NE CATESBY OK 1.75 INCH HAIL
02/24/00 ELLIS NWS COOP OBSVR
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:06 PM CST | Tornado Warning | OUN | Ellis | 39 min |
| Feb 24, 8:13 PM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 47 min |
| Feb 24, 8:38 PM CST | Tornado Warning | OUN | Ellis, Harper | 37 min |
| Feb 24, 9:10 PM CST | Severe Thunderstorm Warning | OUN | Ellis | 35 min |
| Feb 24, 9:11 PM CST | Tornado Warning | OUN | Harper | 34 min |
| Feb 24, 9:35 PM CST | Severe Thunderstorm Warning | OUN | Ellis, Harper | 40 min |
| Feb 24, 9:35 PM CST | Severe Thunderstorm Warning | OUN | Woods | 40 min |
| Feb 24, 9:49 PM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 41 min |
| Feb 24, 10:25 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Greer | 50 min |
| Feb 24, 10:25 PM CST | Severe Thunderstorm Warning | OUN | Jackson | 50 min |
| Feb 24, 11:00 PM CST | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.